Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


lucinda
3 years ago

Hi @gemmat2014,

I started Tecfidera at the start of November, it’s the first drug I’ve been on so I can’t compare.

I’ve been on a side effects trial which is coming to an end, but I’ve been on pure Tecfidera since the start of Dec.

I get hot flushes from it, once a day, occasionally not always. Lasts up to 45 mins, just burn and go red, I haven’t had any stomach cramps which seems to be quite popular with this. My advice eat a meal within an hour before you take it. Good diet might help too!

Keep in touch let us know how you get on. Everyone will react differently. First day always seems the worst.

😉 x


gemmat2014
3 years ago

Thanks for sharing your experiences of it with me,I know everyone is different so I will see how I get on and let you know monday.


gemmat2014
3 years ago

Hi Lucinda

2hrs in and I’ve got the hot flushing and a rash on my arms.hoping this is as bad as it gets and hopefully goes quickly I’m bk to work boxing day so hoping I get used to it a bit by then

Gemma


sarahbee
3 years ago

I start Tecfidera on Tuesday. Postponed start to Christmas holidays so I have a good chance of settling things down (should they occur) before I am back to work on 5th Jan. I am off to sister’s house with a bag brimming of aspirin, antacids and Imodium! Such fun. I am preparing for the worst, and hoping for the best. It does seem odd that I have gone from 1 injection a week, plus a couple of Neurofen, to a separate suitcase of meds! I work for an MS charity and have talked to dozens of people about Tecfidera; now I get to experience it first hand.
MS meds are definitely a balance of understanding the short and long term benefits, accepting the risk of potential adverse effects (and managing them should they occur), and lifestyle choices.


gemmat2014
3 years ago

The flushing I mentioned earlier lasted a hr,so can cope with that,havnt felt any different other than that all day,just took night time tablet so will see if in a hr and a half to two hrs I get the same thing,atleast if that’s the case I roughly know when it’s going to happen.I have colitis too so I’m on meds for that too so it means if I do get a upset tummy I can’t take the Imodium etc so fingers crossed it doesn’t happen! But can understand a little why you start on the lower dose. Look forward to hearing anyone else’s experiences or tips to help.also the aspirin thing I’m.waiting to see if i can take it with my other medication.nothing is ever straight forward!!


gemmat2014
3 years ago

So it seems it’s about a hr and a half things start for a gen rvsi,got the flushes and red skin.soo itchy this time,cant stop itching.anyways I’m only gonna update with new stuff or you will get sick of reading my posts lol x


brownk
3 years ago

@gemmat2014 Hiya I was reading your post with interested as I’m still waiting for official diagnosis but once I have that I’m assuming I’ll need to start a treatment..


gemmat2014
3 years ago

On my double dose now,going ok,got headache now quite bad but the flushing has calmed down and doesn’t happen all the time.so far not too bad.Will keep you all updated


brownk
3 years ago

Ah good pleased your doing ok hun.Have you found it has helped with symptoms at all?x


gemmat2014
3 years ago

I havnt had many lasting symptoms recently so it’s hard to say if it’s doing any good.my headache was one of the worst I’ve ever had but it’s easing now,might be nothing to do with tablets though.definitely not flushing every time now nor am I itchy every tablet either.what symptoms have lead to you getting checked out.it took me months to be diagnosed and I’ve been diagnosed over 2yrs with no medications as I decided to have a baby before I got started on medication so that’s why its took me so long…my son is 17months now!


brownk
3 years ago

I’m still waiting for lp results and brain scan but have had a spinal which showed some lesions…The symptoms which led me to the tests are numb left side of my tummy, tingling in my left arm and a weak/strange sensation in my left leg. All of these come and go but mostly seem to stick around, my leg is bad at the moment for example but my tummy not so bad. I just wonder if they’ll ever ease even when I get on meds??
I need my results really before I can move on I guess. I’ve had my babies 2 and 7 now


brownk
3 years ago

Sorry my posts keep not all coming up…will carry on..
So no reason why I can’t start on something if that’s what the neuro suggested…so much to think about in addition to ms itself.
Pleased your headache has eased x


gemmat2014
3 years ago

Second headache today but took some pain killers early on which has eased it.everything seems to be settling down.I seen a program on tv the other day about bee sting therapy has anyone heard of this in trials?I’m happy with my meds so far so not thinking of changing.I am always tired though which I can’t beat,won’t see the new yr in I don’t think.haha rarely see past midnight any day! All the best to you all x


stumbler
3 years ago

@gemmat2014 , you can file bee sting therapy away alongside “snake oil”! lol 😆

Enjoy the New Year celebrations. Mine will probably be with my eyes closed too! 😉


gemmat2014
3 years ago

Yes my ms nurse said it wasn’t proven.the bee sting.I have had really bad stomach cramps yesterday and today.spoke to my ms nurse and might need to go back down a dose for a month.but gonna try n persevere over the weekend.coz I don’t wanna b in the same situation in a months time…keep u all posted x


gemmat2014
3 years ago

Ended up going home from work sick the same day I wrote that last post,my cramps got to the point where it was just as bad as my early ish labour pains! Had to stop taking the tablets all together since Fri night,talk to ms nurse Mon,half in my mind want to just ditch it and move to Copaxone like what was my original plan but tecfidera was approved.as if I am going to have the lower dose for a month that’s fine no real issues with that but I cannot handle that bad cramping,feeling completely worn out with it and the many trips to the toilet if this happens again with higher dose.feels like I’m possibly wasting a month for something that will be pointless. I have ulcerative colitis too so the last thing I need is a upset tummy,and having this means I cannot use Imodium stuff etc.oh the joys of it all


gemmat2014
3 years ago

Well this will be my last post under this topic unless I get any replies stopped tecfidera and spoke to my ms nurse and I’m starting copaxone 28th January cannot face having those cramps especially with my other stomach issues.hoping this will be better xx hope everyone else gets on well with the tecfidera but it’s just not for me xx


stumbler
3 years ago

That’sa shame, @gemmat2014 , but, unfortunately, everyone is different and it’s a case of “horses for courses”, where you have to find the treatment that works for you.

Good luck.

Post Comment

You must be logged in to reply to this topic.